MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received an fda medwatch report # mw5147754.The event description states: "while attempting to gain access to the right radial artery for a cardiac catheterization procedure the guidewire which is used for access became stuck and was unable to be removed.The removal of the microwire required a vascular surgeon to perform a cutdown during the procedure and removal of the wire.".
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: risk manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide additional information to sections a2, a3a, a4, a5, a6 and b5.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Additional information was received on 04mar2024: according to the patients medical record there was no finding suggestive of tortuous anatomy.The microwire (guidewire) used to gain access to the right radial artery for the cardiac catheterization procedure was unable to be removed by the proceduralist.The patient's condition was stable following the procedure.The estimated blood loss was noted to be less then 250cc.The retained microwire was removed during a surgical procedure and is not available for evaluation.No further intervention required, aside from the described cut down performed to remove the wire.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for guidewire withdrawal difficulty because the sample was not returned for assessment.The exact root cause could not be determined.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key18509578
Report Number1118880-2023-00465
Device Sequence Number7901474
Product Code DYB
UDI-Device Identifier00389701009926
UDI-Public00389701009926
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model NumberN/A
Device Catalogue Number15-1050
Device Lot Number0000370444
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer03/04/2024
05/16/2024
Initial Report FDA Received Date01/13/2024
Supplement Report FDA Received Date04/02/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age46 YR
Patient SexFemale
Patient Weight178 KG
Patient EthnicityNon Hispanic
Patient RaceWhite